Arizona, 2022Flash Flooding and Dust Storm in Arizona, July 30, 2022
July 30, 2022 · NWS PSR · 32 events in 5 counties and zones
Daytime heating combined with divergence aloft associated with an easterly wave near the Arizona/New Mexico border promoted thunderstorm initiation across southeast Arizona during the afternoon of the 30th. Outflow boundaries generated from these thunderstorms raced northwest toward south-central Arizona, resulting in a dust storm in Pinal County where multiple instances of dense blowing dust…
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $377,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating combined with divergence aloft associated with an easterly wave near the Arizona/New Mexico border promoted thunderstorm initiation across southeast Arizona during the afternoon of the 30th. Outflow boundaries generated from these thunderstorms raced northwest toward south-central Arizona, resulting in a dust storm in Pinal County where multiple instances of dense blowing dust less than 1/4 mile were reported. New thunderstorm development occurred along these boundaries with some thunderstorms becoming severe. Numerous instances of damaging winds were reported across the Phoenix area and down into northwest Pinal County, which included multiple downed trees and power poles. A very moist environment, with PWATs in excess of 1.80 allowed for thunderstorms to become efficient heavy rainfall producers. Rainfall amounts upwards of around 1.50 within an hour were reported during the event. There were multiple reports of flash flooding across northern parts of the Phoenix area, leading to several water rescues and making some roads impassable. Flash flooding also led to water and mud entering some apartments in north Phoenix causing extensive water damage. Isolated flash flooding occurred across Pinal, Gila, and Yuma Counties. No injuries were reported with this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 30, 12:35 PM MST, 1 hour earlier.
Area forecast discussion, Jul 30, 12:35 PM MST, 1 hour before
Area Forecast Discussion
National Weather Service Phoenix AZ
1235 PM MST Sat Jul 30 2022
.SYNOPSIS...
Periodic chances for showers and thunderstorms will continue through
the weekend with locally heavy rainfall and isolated flooding the
greatest threats. This afternoon and tonight look to be the most
active period. A decline in humidity levels is anticipated during
the first part of next week resulting in a decrease in storm
chances with Tuesday anticipated to be the least active day.
Storm chances increase again during the latter half of next week.
Temperatures will continue to be below normal through the weekend
before warming close to the seasonal average during the middle of
next week. Another downtrend in high temperatures is anticipated
late next week.
&&
.DISCUSSION...
Storms have started early today. So far within our forecast area
they have been isolated. Storm activity is anticipated to increase
during the afternoon due to destabilization from better insolation
(compared to recent days). Plus, over our western areas, the
inverted trough is over far southern California. And, there is
another wave approaching from the east (currently centered near
the Big Bend) that is anticipated to provide some upper level
divergence later on. With high PWAT values, the convection will
continue to be capable of flooding rains. A factor that may
mitigate flooding potential is having 10-15 kts of mid-
tropospheric winds which should help move the storms along (not
counting training situations), In addition, the CAMs and HREF
have been locking onto the idea of storms from southeast AZ moving
northward across the south-central AZ deserts (including the
Phoenix area) and producing strong winds. HREF depicts a 70%
chance of winds reaching at least 35 knots later this
afternoon/early evening over Pinal County and 50-70% chance of
that for the Phoenix area. Thus, blowing dust potential is also a
concern. HREF depicts less than 10% chance of gusts >= 50kts.
Given the available CAPE, strong winds are very plausible. In
fact, earlier RAP/SPC analysis had widespread MUCAPE values of
1000-2000 J/Kg with 500-1500 J/Kg of MLCAPE. But as of this
writing, those values have gone up by 1000 J/Kg respectively.
While there are caveats with model initializations, the PSR and
TWC soundings from 12Z certainly supported the MLCAPE values from
earlier.
The CAMs and HREF go on to show a late night/morning round of
storms emanating from northern Mexico mainly affecting southwest
AZ (for our CWA). Anticipate this would look something like what
we've had in recent days with isolated to scattered showers and a
stray thunderstorm producing brief localized heavy rain. During
the day Sunday, the hi-res models depict less storm activity than
today as the aforementioned wave begins shifting away from the
eastern half of AZ and there may a little bit of drier air working
into far southeast AZ. PoPs also reflect a downturn. However,
there is still 10-30% chance across the lower deserts for the
afternoon and evening.
Global models remain in good agreement consolidating and
strengthening H5 ridging across eastern AZ/western NM during the
first half of next week. Expansive H5 heights around 594dm
settling over the region will deflect easterly waves into northern
Mexico while incorporating somewhat drier air into the
atmospheric column. While this type of pattern will not completely
scour away moisture, mixing ratios closer to 10-11 g/kg and PWATs
falling to 1.50 inches will be introduced allowing greater
inhibition to grow over lower elevation communities. Mandated NBM
POPs bleed some modest POPs into the Phoenix metro through the
early part of the week, but all indications suggest a few days
where storms remain relegated to higher terrain areas. During the
latter half of the week, high pressure ridging will likely shift
northeast into the Midwest allowing easterly flow and shortwaves
to migrate back into southern AZ. While details will certainly
change over time, there is evidence of at least one robust
easterly wave aggressively punching into the forecast area with
numerous storms during the end of next week.
&&
.AVIATION...Updated at 1735Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Main aviation weather concern through this evening will be the
potential for thunderstorm activity to directly affect the area
terminals. In the meantime, winds through late afternoon will be
from west with speeds of around 10 kts, with occasionally a few
higher gusts. Thereafter, will be monitoring the potential for
thunderstorms developing across SE Arizona to make its way into
the area between 01-03z. There is now ~50% chance of winds
exceeding 30 kts along with areas of blowing dust as well as heavy
rainfall reducing visibilities to MVFR or less conditions. After
the storms exit the area, conditions will improve with light
easterly winds prevailing through the overnight into the morning
hours of Sunday, with variable directions possible at times. There
are indications amongst some guidance of the potential for
another round of activity affecting the terminals early Sunday
morning, however, confidence is low at this time for TAF mention
and could be included in subsequent TAF packages if confidence
increases.
Southeast California/Southwest Arizona including KIPL and KBLH:
IPL: No aviation concerns expected through the period, with
southeasterly winds around 10 kts prevailing. SCT-BKN cloud bases
remaining above 10 kft can be expected.
BLH: VCSH can be expected through the mid-afternoon hours with
conditions improving thereafter. Winds will remain from a
southerly direction around 10 kts, however, some occasionally
higher gusts along with some lower CIGS/VIS are possible from
showers in the vicinity.
&&
.FIRE WEATHER...
Abundant moisture will persist across the area through the weekend
with only modest drying during the first half of next week. Overall,
the fire threat will remain low with periodic chances for wetting
rainfall, particularly over eastern districts. Minimum humidity
levels will remain somewhat elevated mostly ranging from 20-30%,
except 30-40% over higher terrain of eastern areas. Recovery will
vary widely between 30-90% depending on thunderstorm and rainfall
locations. Winds will generally remain light with some occasional
afternoon upslope gusts, and isolated stronger gusts near any
stronger thunderstorms.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
DISCUSSION...AJ/18
AVIATION...Lojero
FIRE WEATHER...18
In the hours before
Special weather statement, Jul 30, 11:44 AM MST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1144 AM MST Sat Jul 30 2022
AZZ558-562-563-301915-
Southeast Gila County AZ-Globe/Miami AZ-
Pinal/Superstition Mountains AZ-
1144 AM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of Gila County through
1215 PM MST...
At 1143 AM MST, Doppler radar was tracking a strong thunderstorm over
Miami, or near Globe. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Globe, Miami, Central Heights-Midland City, Claypool and Inspiration.
This includes the following highways...
US Highway 60 between mile markers 240 and 251.
AZ Route 188 between mile markers 214 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3334 11093 3347 11099 3348 11098 3352 11077
3336 11077
TIME...MOT...LOC 1843Z 174DEG 1KT 3342 11086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GLSpecial weather statement, Jul 30, 12:53 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1253 PM MST Sat Jul 30 2022
AZZ532-535-302045-
Southeast Yuma County AZ-Yuma AZ-
1253 PM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of southwestern Yuma
County through 145 PM MST...
At 1253 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Fortuna Foothills, moving west at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph as well as localized blowing
dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yuma, Somerton, Gadsden and San Luis.
This includes AZ Route 195 between mile markers 5 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3247 11474 3251 11482 3254 11481 3255 11479
3256 11481 3262 11481 3264 11477 3257 11433
3236 11436
TIME...MOT...LOC 1953Z 097DEG 32KT 3251 11449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GLLocal storm report, Jul 30, 12:55 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1255 PM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 1 SW CLAYPOOL 33.40N 110.85W
07/30/2022 M2.06 INCH GILA AZ TRAINED SPOTTER
FROM 1050AM TO NOON, 2.06 INCHES OF RAIN
FELL NEAR HIGHWAY 60 AND CALLE DE LOMA.
&&
AJEvent by event
16 flash flood, 12 thunderstorm wind, 4 dust storm. Local standard time, as filed.
Flash Flood, Yuma
- When
- July 30, 1:35 PM MST to 2:35 PM MST
- Where
- Yuma County, 5.46 mi WSW of Ligurta
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.641, -114.388
A video showed a wash flowing over a low water crossing along 48th Street, making the road impassable. No damage or injuries were reported.
Dust Storm, Northwest Pinal County
- When
- July 30, 4:09 PM MST to 4:19 PM MST
- Where
- Northwest Pinal County forecast zone
- Reported by
- Public
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Visibility less than 1/4 mile due to dense blowing dust was reported at the I-8 and I-10 junction. No accidents or injuries were reported.
Dust Storm, Northwest Pinal County
- When
- July 30, 4:12 PM MST to 4:22 PM MST
- Where
- Northwest Pinal County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Visibility less than 1/4 mile due to dense blowing dust was reported near Ropers Road and Bard Arrow Road. No accidents or injuries were reported.
Dust Storm, Northwest Pinal County
- When
- July 30, 4:37 PM MST to 4:55 PM MST
- Where
- Northwest Pinal County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Visibilities less than 1/4 mile due to dense blowing dust were reported at I-10 at Val Vista Road as well as Waverly Drive and Cox Road. No accidents or injuries were reported.
Thunderstorm Wind, Pinal
- When
- July 30, 4:40 PM MST
- Where
- Pinal County, 6.56 mi ESE of Stanfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 32.836, -111.864
Images showed significant roof damage to a couple of homes and a flipped trailer home just north of I-8 near Montgomery Road. No injuries were reported.
Thunderstorm Wind, Pinal
- When
- July 30, 4:50 PM MST
- Where
- Pinal County, 1.86 mi S of Casa Grande Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 32.923, -111.770
Multiple toppled or snapped wooden power poles were reported along Rodeo Road west of SR 387. Additional downed power poles were reported along McCartney Road nearby. No injuries were reported.
Thunderstorm Wind, Pinal
- When
- July 30, 5:02 PM MST
- Where
- Pinal County, 9.49 mi NNW of Magma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.250, -111.580
An image showed a large branch of a tree snapped off and narrowly missed a home near Ocotillo Road and Meridian Road. A video taken in the area showed very strong winds estimated to be in excess of 60 mph. No injuries were reported.
Thunderstorm Wind, Gila
- When
- July 30, 5:04 PM MST
- Where
- Gila County, 2.81 mi ESE of Roosevelt Grpvn Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.621, -111.002
Wind gusts up to 60 mph were measured with a handheld anemometer. Multiple 10-inch diameter Palo Verde trees were reported to have been knocked over in the area. No injuries were reported.
Dust Storm, Northwest Pinal County
- When
- July 30, 5:06 PM MST to 5:16 PM MST
- Where
- Northwest Pinal County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Visibility less than 1/10 mile due to dense blowing dust was reported near Smith Enke Road. A video on social media taken in Maricopa showed visibility less than 1/4 mile. No accidents or injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 5:22 PM MST
- Where
- Maricopa County, 1.63 mi S of Guadalupe
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 33.346, -111.970
A video showed a palm tree falling onto three vehicles at a car dealership resulting in damage to the vehicles. No injuries were reported.
Flash Flood, Gila
- When
- July 30, 5:30 PM MST to 7:30 PM MST
- Where
- Gila County, 3.17 mi SE of Roosevelt Grpvn Arpt to 3.1 mi SE of Roosevelt Grpvn Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.598, -111.010
Spring Creek was reported to be running approximately 8-9 ft in depth, impacting low water crossings through the creek. Over 2 of rain was reported to have fallen in the span of about an hour in this area. No damage or injuries were reported.
Flash Flood, Gila
- When
- July 30, 5:30 PM MST to 7:30 PM MST
- Where
- Gila County, 3.9 mi E of Roosevelt Grpvn Arpt to 3.91 mi E of Roosevelt Grpvn Arpt
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 33.623, -110.983
Forest Service Road 396 was closed between Stagecoach Trail and the Eads Wash Day Use Site and River Access Point due to unsafe road conditions from flash flooding. No damage or injuries were reported.
Flash Flood, Pinal
- When
- July 30, 5:42 PM MST to 7:42 PM MST
- Where
- Pinal County, 8.09 mi WNW of Lirim to 8.71 mi NW of Lirim
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.080, -112.100
SR 238 westbound was closed at milepost 41 due to flooding. No damage or injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:02 PM MST
- Where
- Maricopa County, 1.02 mi WNW of Phoenix
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.487, -112.085
An image showed a large tree that fell onto three parked vehicles at an apartment complex near 7th Avenue and Osborn Road. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:03 PM MST
- Where
- Maricopa County, 1.72 mi NNW of Phoenix
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 33.503, -112.081
Approximately 7-8 power poles were reported down along the Grand Canal, with many falling toward homes and crashing through cinder block walls. Another cinder block wall was knocked down after a metal shed blew out of the backyard of a home and into the canal. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:17 PM MST
- Where
- Maricopa County, 1.72 mi ENE of Phoenix Turf Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.641, -112.053
An image showed a large tree fell onto and destroyed a metal carport, with an SUV parked underneath. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:18 PM MST
- Where
- Maricopa County, 2.85 mi E of Phoenix Turf Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.626, -112.031
Media live broadcast showed a snapped power pole near Cave Creek Road and Greenway Road. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:20 PM MST
- Where
- Maricopa County, 3.01 mi NE of Phoenix Turf Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.655, -112.037
An image showed a metal carport roof blown onto a couple of parked cars. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:30 PM MST
- Where
- Maricopa County, 0.85 mi ESE of Phoenix Turf Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 33.626, -112.066
Images showed a gas station canopy knocked over at 7th Street and Coral Gables Drive, falling onto a vehicle. Nearby, images showed an uprooted tree approximately 1 ft in diameter fallen over onto a fence, tearing part of the fence down. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- July 30, 6:37 PM MST
- Where
- Maricopa County, 0.92 mi NE of Phoenix Deer Vly Arp
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.689, -112.068
ASOS at Phoenix-Deer Valley Municipal Airport.
Flash Flood, Maricopa
- When
- July 30, 6:47 PM MST to 10:37 PM MST
- Where
- Maricopa County, 0.16 mi WSW of Phoenix Turf Arpt to 0.17 mi SSW of Phoenix Turf Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.629, -112.083
A video showed firefighters performing a swift water rescue after an SUV stalled in floodwaters when attempting to drive across a low water crossing along 7th Avenue between Greenway Parkway and Coral Gables Drive. At 1925MST, a nearby FCDMC stream gage exceeded bank full stage after recording a peak height of 8.07 ft and a peak flow of 5,080 cfs, which broke the record for this gage. No injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 6:50 PM MST to 8:50 PM MST
- Where
- Maricopa County, 0.88 mi NNE of Phoenix Turf Arpt to 0.9 mi NNE of Phoenix Turf Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 33.642, -112.074
Up to 3 ft of water and mud entered some first floor apartments at Central Avenue and Bell Road after the drainage system was overcome. Some cars in the parking lot of the apartment were also damaged. No injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 6:50 PM MST to 7:50 PM MST
- Where
- Maricopa County, 0.69 mi SSW of Cactus to 0.7 mi SSW of Cactus
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.572, -112.057
A video showed approximately 1-2 ft of water flowing across the road near 12th Street and Hatcher Road. No damage or injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 6:53 PM MST to 7:53 PM MST
- Where
- Maricopa County, 10.19 mi SSE of Gladden to 9.92 mi SSE of Gladden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.758, -113.252
Eagle Eye Road was closed between Salome Highway and US 60 due to flooding in multiple locations along the road. A FCDMC stream gage along Tiger Wash, which flows across an unbridged crossing along the road, briefly climbed above alarm stage after peaking at a height of 5.98 ft and a flow of 541 cfs. No damage or injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:00 PM MST to 9:00 PM MST
- Where
- Maricopa County, 2.07 mi W of Phoenix Turf Arpt to 2.08 mi W of Phoenix Turf Arpt
- Cause
- Heavy Rain
- Property damage
- $90,000
- Reported by
- Public
- Coordinates
- 33.625, -112.116
A video showed six cars stalled in floodwaters at the I-17 and Greenway Road underpass. No injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:00 PM MST to 8:00 PM MST
- Where
- Maricopa County, 2.22 mi SE of Phoenix Deer Vly Arp to 2.33 mi SE of Phoenix Deer Vly Arp
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.661, -112.049
A video on social media showed approximately 6-8 of water flowing south down 16th Street next to Buffalo Ridge Park. No damage or injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:10 PM MST to 8:10 PM MST
- Where
- Maricopa County, 4.51 mi N of Scottsdale Muni
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.685, -111.926
Photos showed flooding across Scottsdale Road near Deer Valley Road, making the road impassable. Police were on scene to prevent people from attempting to cross the flooded roadway. No damage or injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:20 PM MST to 9:20 PM MST
- Where
- Maricopa County, 1.34 mi SE of Phoenix Turf Arpt to 1.37 mi SE of Phoenix Turf Arpt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 33.615, -112.065
A video showed a car stalled in floodwaters over two feet deep near 7th Street and Hearn Road. No injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:30 PM MST to 9:30 PM MST
- Where
- Maricopa County, 0.62 mi NE of Cave Creek to 0.63 mi NE of Cave Creek
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 33.837, -111.944
A video showed Galloway Wash flowing over School House Road, making the road impassable. No damage or injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 7:34 PM MST to 8:03 PM MST
- Where
- Maricopa County, 1.01 mi W of Cave Creek to 1.31 mi W of Cave Creek
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 33.833, -111.967
A FCDMC stream gage along Cave Creek climbed above alarm stage, peaking at 6.24 ft and 2,459 cfs at 1943MST.
Flash Flood, Maricopa
- When
- July 30, 7:50 PM MST to 8:50 PM MST
- Where
- Maricopa County, 6.66 mi W of Cave Creek
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 33.814, -112.064
Image showed stalled SUV in floodwaters at a low water crossing along Cloud Road between 7th Street and 10th Street. No injuries were reported.
Flash Flood, Maricopa
- When
- July 30, 8:19 PM MST to 9:03 PM MST
- Where
- Maricopa County, 5.86 mi SSE of New River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.839, -112.100
Elevated flow in Skunk Creek led to the closure of a low water crossing along 19th Avenue between Desert Hills Drive and Irvine Road. A nearby FCDMC stream gage along Skunk Creek recorded a peak flow of 624 cfs and a peak height of 2.71 ft. No damage or injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, July 30 to 31, 2022$250,000 · 1 event
- Flash Flooding in New Mexico, July 30, 2022$50,000 · 3 events
- Flash Flooding and Debris Flow in Utah, July 30, 2022$28,000 · 3 events
- Flash Flooding and Flooding in California, July 30 to 31, 202218 events
- Debris Flows and Flood in Colorado, July 30, 2022$14,000 · 3 events
- Hail and Damaging Winds in North Dakota, July 30 to 31, 20221 in hail · 7 events
- Flash Flooding in Arizona, July 30, 20224 events
- Flash Flood and Damaging Winds in Arizona, July 30, 2022$2,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, July 30, 2022$10,000 · 50 kt wind · 3 events
- Heavy Rain in Colorado, July 30, 20222 events
- Flash Flooding in Louisiana, July 30, 20222 events
- Waterspout in Gulf of Mexico, July 30, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1047147, 1047164, 1047168, 1047169, 1047141, 1047143, 1047146, 1047139, 1047173, 1047194, 1047134, 1047136, 1047138, 1046926, 1046940, 1046948, 1046951, 1046953, 1046954, 1046955, 1046907, 1046835, 1047183, 1047193, 1046838, 1046840, 1046843, 1046924, 1047187, 1046863, 1046869, 1046878.